Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 363, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Dec 5, 1995, 1:02 PM CST for Okaloosa County, Florida. It was in force for 23 min.
The area
The counties it named.
The facts
- Issued
- Dec 5, 1995, 1:02 PM CST (19:02 UTC)
- Expired
- Dec 5, 1995, 1:25 PM CST
- In force
- 23 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.0 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 051900 SVRMOB FLC091-051945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 102 PM CST TUE DEC 5 1995 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 145 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY AT 1255 AM...A SEVERE THUNDERSTORM WAS REPORTED IN NICEVILLE,FL. THIS STORM WAS MOVING EAST AT 15 MPH. THIS STORM PRODUCED WIND DAMAGE AT THE NICEVILLE HIGH SHOOL IN NICEVILLE. THIS STORM WILL MOVE INTO WALTON COUNTY FL BY 130 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MP~H...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 9:26 AM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Dec 5, 9:26 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE MOBILE AL 930 AM CST MON DEC 4 1995 DNS FOG BREAKING UP AS WARM FRONT DRAPED OVER SE STATES FROM MEM TO JAX CONTINUES ITS NWRD PROGRESSION. 12Z DWPTS AND GRIDDED THTA ADVECTION CONTINUING TO FILTER IN VERY MOIST AIRMASS AHEAD OF NEXT COLD FRONT CURRENTLY OVR NATIONS MID SXN. COOL AIR BEHIND FRONT IS RATHER SHALLOW AND DO NOT SEE ENUF POTENTIAL FOR MAJOR FORCING WITH FRONTAL PASSAG`E LATE TONIGHT...WEDNESDAY MORNING. HWVR ABUNDANT DEEP TROPICAL MOISTURE AVLBLTY WILL WARRANT A CONTINUING NEED FOR SLIGHT CHC POPS MAINLY SHOWERS THRU FCST. AFTN TMPS IN THE LOW/MIDDLE 70S LOOK GOOD AS 15Z OBS INDICATE MID/UPR 60S. GJM
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.